MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DUAL MOBILITY TRIAL LINER 42/54; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER

SMITH & NEPHEW, INC. OR3O DUAL MOBILITY TRIAL LINER 42/54; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Catalog Number 71353304
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during thr, the ring that retains the screw into the or3o dual mobility trial liner 42/54 broke when inside the patient.All the pieces were recovered.No surgical delay reported and the procedure was completed with the same device.
 
Additional Manufacturer Narrative
The device, used in treatment was returned for evaluation.Visual inspection of the returned trial liner confirms that the device is broken and damaged.The returned trial liner has little signs of wear and tear from use.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed prior complaints for the listed batch and failure mode.A medical investigation was conducted and confirms per complaint details, the device broke during use; however, all pieces were recovered, and the procedure was completed with the same device¿.Reportedly, there was no patient injury, no retained foreign bodies, no delay or additional complications.The product evaluation confirmed the reported failure but did not provide a possible root cause of the event.Based on the information provided, the clinical root cause could not be definitively concluded.Patient impact beyond retrieval of the broken pieces would not be anticipated.Since no patient injury or delay was reported, no further medical investigation is warranted at this time.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.A review of risk management files found that the reported failure was documented appropriately.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
OR3O DUAL MOBILITY TRIAL LINER 42/54
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11773174
Report Number1020279-2021-03719
Device Sequence Number3778044
Product Code LPH
UDI-Device Identifier00885556710470
UDI-Public885556710470
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K191002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71353304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date07/22/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;